HomeClinical ToolsAldrete

🛏️ Modified Aldrete Score (PACU Discharge)

Assess readiness for PACU discharge with the modified Aldrete score.

Clinical takeaway

Score ≥ 9 with no single 0 is a typical discharge threshold.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Post-anaesthesia recovery discharge decisions.

How it works

0–2 points each for activity, respiration, circulation, consciousness and oxygen saturation (max 10). ≥ 9 commonly indicates readiness.

Key points

  • Score ≥ 9 with no single 0 is a typical discharge threshold.
  • Also confirm pain, nausea and surgical-site status.
  • Follow local PACU discharge policy.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Activity (moves extremities)All four on command (2)
RespirationBreathes deeply, coughs freely (2)
Circulation (BP vs baseline)± 20 mmHg (2)
ConsciousnessFully awake (2)
Oxygen saturationSpO₂ > 92% on air (2)

Aldrete10/10

  • InterpretationGenerally ready for discharge from PACU
Activity (moves extremities)None (0)
RespirationApnoeic (0)
Circulation (BP vs baseline)± > 50 mmHg (0)
ConsciousnessNot responding (0)
Oxygen saturation< 90% with O₂ (0)

Aldrete0/10

  • InterpretationNot yet ready — continue recovery monitoring

Frequently asked questions

What is Modified Aldrete Score (PACU Discharge)?
Assess readiness for PACU discharge with the modified Aldrete score.
How is Modified Aldrete Score (PACU Discharge) calculated? What is the core formula?
0–2 points each for activity, respiration, circulation, consciousness and oxygen saturation (max 10). ≥ 9 commonly indicates readiness.
When is Modified Aldrete Score (PACU Discharge) used?
Post-anaesthesia recovery discharge decisions.
What are the key clinical points for Modified Aldrete Score (PACU Discharge)?
Score ≥ 9 with no single 0 is a typical discharge threshold. Also confirm pain, nausea and surgical-site status. Follow local PACU discharge policy.
What are the limits and cautions when using Modified Aldrete Score (PACU Discharge)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is Modified Aldrete Score (PACU Discharge) calculated in practice? Can you show a worked example?
Inputs: Activity (moves extremities) All four on command (2), Respiration Breathes deeply, coughs freely (2), Circulation (BP vs baseline) ± 20 mmHg (2), Consciousness Fully awake (2), Oxygen saturation SpO₂ > 92% on air (2) → Result: Aldrete 10 /10(Interpretation: Generally ready for discharge from PACU) Inputs: Activity (moves extremities) None (0), Respiration Apnoeic (0), Circulation (BP vs baseline) ± > 50 mmHg (0), Consciousness Not responding (0), Oxygen saturation < 90% with O₂ (0) → Result: Aldrete 0 /10(Interpretation: Not yet ready — continue recovery monitoring)

Other tools

👄 Mallampati💉 ASA PS🤢 Apfel PONV🩸 Allowable Loss

中文版 →